Alert archive / Louisiana / Tornado Warnings in 2001
Tornado Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 24, 2001, 4:54 PM CST for Claiborne Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 4:54 PM CST (22:54 UTC)
- Expired
- Feb 24, 2001, 5:30 PM CST
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Claiborne Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 242255 TORSHV LAC027-242330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 454 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA * UNTIL 530 PM CST * AT 454 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR HOMER...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL NORTHEAST CLAIBORNE PARISH AT 515 PM CST. TORNADOES ASSOCIATED WITH THIS TYPE OF THUNDERSTORM USUALLY OCCUR ON THE EAST TO SOUTH PART OF THE STORM. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA... UNTIL 530 PM CST. LAT...LON 3276 9324 3264 9309 3288 9276 3304 9295
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 2:45 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 2:45 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST SAT FEB 24 2001 FRONT CONTINUES TO TRACK EASTWARD AROUND 30 KNOTS THIS AFTERNOON AND EARLY THIS AFTERNOON EXTENDS FROM NEAR DEQ TO TYR. STORMS SHOWING A TENDENCY TO INCREASE...ESPECIALLY ON NORTHERN END OF LINE. SOUTHERN PORTION OF LINE IS BROKEN AND ONLY LIGHTER SHOWERS. CURRENT TORNADO WATCH RUNS UNTIL 5 PM FOR NORTHWEST PORTIONS OF CWA WITH ANOTHER WATCH EXPECTED LATER THIS AFTERNOON INTO THIS EVENING FOR NORTHEAST COUNTIES. FRONT SHOULD CLEAR ALL OF CWA BY MIDNIGHT WITH CLEARING SKIES WORKING INTO AREA BEHIND FRONT. SUNNY SKIES EXPECTED ON SUNDAY WITH NOT A LOT OF COOLING BEHIND FRONT. UPPER WINDS REMAIN SOUTHWEST SO CLEARING WILL NOT LAST LONG. EXPECT INCREASING CLOUDINESS SUNDAY NIGHT...MAINLY CIRRUS...AND BY MONDAY...CLOUDY MOST OF CWA WITH A CHANCE OF RAIN PORTIONS OF EAST TEXAS. BY MONDAY NIGHT ALL OF CWA CAN EXPECT SCATTERED SHOWERS WITH RAIN LIKELY TUESDAY INTO WEDNESDAY. MRF WANTS TO CONTINUE RAIN BEYOND WEDNESDAY...HOWEVER AVN SHOWS ZONAL FLOW DEVELOPING WED NIGHT WITH TROF ...SO AT THIS TIME WILL HOLD BACK ON PRECIP FOR THURSDAY THROUGH SATURDAY. SHV 46/70/45/65 7001 MLU 49/68/45/63 8001 TXK 47/67/43/62 3011 TYR 47/69/46/64 0013 LFK 48/74/45/68 3014 .SHV...NONE. 14
In the hours before
Local storm report, Feb 24, 2:55 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0155 PM EAGLETOWN OK .75 INCH HAIL
02/24/01 MCCURTAIN DIME SIZE HAIL. REPORTED
BY GENERAL PUBLIC.
NNNNSpecial weather statement, Feb 24, 4:07 PM CST, 47 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 407 PM CST SAT FEB 24 2001 THE TORNADO WATCH ISSUED EARLIER TODAY FOR MCCURTAIN COUNTY IN OKLAHOMA...AND MUCH OF NORTHEAST TEXAS...HAS BEEN CANCELLED. HOWEVER...A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR THE FOLLOWING COUNTIES AND PARISHES IN NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS. THE COUNTIES AND PARISHES INCLUDED ARE...IN ARKANSAS...HEMPSTEAD...COLUMBIA...UNION... LAFAYETTE...AND NEVADA. IN LOUISIANA...THE PARISHES INCLUDED ARE BOSSIER...CADDO...BIENVILLE...RED RIVER...DE SOTO...WEBSTER... CLAIBORNE...LINCOLN...UNION...JACKSON...AND OUACHITA. IN ADDITION...A STRONG OUTFLOW BOUNDARY...ON THE LEADING EDGE OF A LINE OF THUNDERSTORMS...OVER SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...WAS PRODUCING WINDS OF UP TO 50 MPH. THESE OUTFLOW WINDS WILL LIKELY MOVE OVER THE SHREVEPORT...BOSSIER CITY AREA BETWEEN 5 AND 6 PM.
Local storm report, Feb 24, 4:15 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0300 PM UMPIRE AR .75 INCH HAIL
02/24/01 HOWARD DIME SIZE HAIL. REPORTED
BY TRAINED SPOTTER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:14 PM CST | Severe Thunderstorm Warning | SHV | Ouachita, Union | 46 min |
Nearby
Tornado Warnings in Louisiana, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.